Ask an expert
Question

12 Jan 2006

Medicaiton interaction
I'm taking Reductil (for weight loss) and 2 x Lilly Fluoxetine for depression and Treppeline 25mg x 4 for headaches and am concerned about the interaction of these drugs. I still haven't lost any weight and feel like I'm getting fatter each day.
Answer 581 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Lizzie
You need to discuss this problem with the prescribing dr and/or chemist. Both the Reductil and Fluoxetine should assist with weight loss, but the Trepeline tends to cause weight gain. So the prescribing dr will have to sort out these medications for you. In the meanwhile try combining the medications with an energy-reduced, low-fat, high-fibre diet (click on 'Diet' at the top of this page, 'Weight loss' , ‘The right approach' and then on 'Slimming Diet' for a copy of such a diet), and increasing your energy output by doing regular exercise (running, jogging, skipping, cycling, swimming, join a gym or Walk for Life). Exercise will not only aid weight loss and firm up your body, but it is beneficial in depression because we make chemicals called endorphins when we exercise, which counteract depression.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19431 votes
Vote